Thunderstorm Wind, Lafayette
- When
- July 11, 2:55 PM CST
- Where
- Lafayette County, 2.15 mi WNW of Seymour Corners
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 42.680, -90.290
Wisconet station reported 62 MPH gust.
A line of strong to severe thunderstorms tracked along a stationary front over far southern WI. Significant damaging wind gusts and flooding occurred.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MKX wrote it up.
A line of strong to severe thunderstorms tracked along a stationary front over far southern WI. Significant damaging wind gusts and flooding occurred.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jul 11, 2:14 PM CST, 41 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 314 PM CDT Fri Jul 11 2025 .KEY MESSAGES... - Heavy rain and severe weather potential late this afternoon and this evening. Primary threat will be along/south of I-94. - Rain continues into tonight, before ending. A few additional scattered thunderstorms on Saturday. - Dry weather expected Monday and early Tuesday, then turning warmer and more active mid week. && .SHORT TERM... Issued 314 PM CDT Fri Jul 11 2025 Rest of this Afternoon through Saturday night: Showers and thunderstorms have developed early this afternoon along an elevated frontal boundary, which is stretching from west to east across the central portion of the forecast area. Stronger activity so far has been across Iowa and far western Wisconsin, where instability and lift are stronger. More substantial, surface based activity is developing across central and east central Iowa, and this will progress eastward over the next few hours as well. The severe threat associated with this activity will largely be tied to the location of the surface front, which while somewhat defuse, appears to be located generally just north of the Wisconsin/Illinois state line. As low pressure over Iowa strengthens and lifts northeastward, this surface front should end up a little south of the I-94 corridor by early evening. Mid level lapse rates across this area will be weak, but substantial low level CAPE and sufficient 0-3 KM will present a wind and QLCS tornado threat with any organized, eastward surging line segments. This threat looks to reach the lakeshore area between 8 and 10 PM, before pushing east. In addition to the severe threat, heavy rain remains a concern. PWATs near 2 inches and a deep sub-freezing cloud layer will favor very efficient rainfall rates. Individual storms will be moving, but flooding concerns will ramp up for any areas that see multiple rounds of convection in a short time. The strongest convection looks to end by around 10 PM, though some storms may linger across central Wisconsin, tied to the location of the meso-low and shortwave. Other scattered showers may persist overnight. A few additional scattered thunderstorms are then possible on Saturday along an advancing cold front. Weak convergence along the front and poor upper level support suggest scattered coverage at best, with slightly higher potential (30%) over central Wisconsin. The front will clear the area by Saturday evening, with cooler and drier air building into the area. Boxell && .LONG TERM... Issued 314 PM CDT Fri Jul 11 2025 Sunday through Friday: Sunday looks to be a rather pleasant day, with highs in the low 80s and lower dewpoints. Warmer and more humid conditions return for Monday, with highs in the mid 80s. Couldn't rule out a brief shower or two on Monday as a frontal boundary stalls out to our north, but most locations will remain dry. Temperatures will be back into the upper 80s on Tuesday, with dewpoints in the low to mid 70s, as stronger warm advection overspreads the region. Thunderstorms are then expected to develop later Tuesday to our north along the aforementioned front, with periods of showers and storms across the region Tuesday night and Wednesday, and potentially into Thursday, as the front wiggles around the area. As is usually the case with this type of set-up, the timing and location of individual rounds of showers and storms will be predicated on how earlier convection evolves, so predictability more than a day or so in advance is low. A stronger shortwave will push a more substantial front through the region late in the week, with cooler and drier high pressure looking to be favored as we head into next weekend. Boxell && .AVIATION... Issued 314 PM CDT Fri Jul 11 2025 Variable flight conditions are expected through this evening as rain and thunderstorms affect the region. MVFR and IFR ceilings and visibility are expected, along with gusty winds. The strongest storms will end by mid to late evening, though showers and a few scattered storms will persist overnight, along with the lower ceilings. A few additional scattered thunderstorms are expected on Saturday, mainly during the afternoon hours. Winds will initially be from the south, turning more westerly with the passage of a cold front. Boxell && .MARINE... Issued 314 PM CDT Fri Jul 11 2025 A broad trough of low pressure averaging 29.7 inches will lift from Iowa into the northern Great Lakes tonight into Saturday. Thunderstorms are expected across the lake tonight, some of which may have strong winds. Winds will be from the south over the southern half of the lake and from the northeast over the northern half of the lake through early evening, becoming southerly over the entire lake overnight. A cold front will then pass through the lake Saturday afternoon and evening, with winds turning westerly Saturday night. High pressure of 30.0 inches will move across the southern tip of Lake Michigan on Sunday, with winds turning southerly and southwesterly as the high moves east. Southerly flow is then expected into at least Monday, before a front becomes stationary over the central portion of the lake through mid week. Boxell && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Visit us at weather.gov/milwaukee Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSMilwaukee www.twitter.com/NWSMilwaukee www.youtube.com/NWSMilwaukee
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 324 PM CDT Fri Jul 11 2025 WIZ046-047-051-052-056>060-062>072-122030- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 324 PM CDT Fri Jul 11 2025 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight Several rounds of thunderstorms are expected across southern Wisconsin through this evening. A few storms may contain strong wind gusts. A brief tornado or two is also possible south of I-94. Heavy rain is also expected, with the potential for flooding and flash flooding if multiple rounds of storms affect the same areas. .DAYS TWO THROUGH SEVEN...Saturday through Friday Scattered thunderstorms are possible on Saturday. Additional storms are possible mid week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon through Saturday. LMZ643>646-122030- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 324 PM CDT Fri Jul 11 2025 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight Periods of thunderstorms are expected this afternoon and evening. .DAYS TWO THROUGH SEVEN...Saturday through Friday Thunderstorms will be possible again on Saturday. Additional storms are possible mid week. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-122030- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 324 PM CDT Fri Jul 11 2025 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight Periods of thunderstorms are expected this afternoon and evening, especially across southern half to two thirds of Lake Michigan. .DAYS TWO THROUGH SEVEN...Saturday through Friday Thunderstorms will be possible again on Saturday. Additional storms are possible mid week. www.weather.gov/mkx
The Quad Cities radar (KDVN), 121 km away, was scanning. The volume nearest the first event began at 20:56 UTC.
9 thunderstorm wind, 2 flood. Local standard time, as filed.
Wisconet station reported 62 MPH gust.
Ingwell Rd. flooded near a creek in northeast Lafayette County. A few roads flooded and closed in the Darlington and Calamine areas. This included Ferndale Rd. and Rollercoaster Rd. near the Pecatonica River.
Wind gust was reported from a home weather station. Trees reported down.
Widespread tree damage across the county. Corn damage in the Elk Grove area.
Numerous trees and branches down.
Trees down across a roadway.
Six inches of water over approximately 100 yards of highway 191 near Hollandale.
Some minor tree damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2025Every state in 2025This day in weather historyWarnings in Wisconsin, July 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 1264814, 1264855, 1264815, 1264846, 1264822, 1264821, 1264823, 1264824, 1264825, 1264864, 1264827.